Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
1 Posts
Hi,

I'm not sure what I'm experiencing is IBS for sure (no professional diagnosis as of yet) but the description is the closest thing I've seen that matches my problem.

So, my story is this: For as long as I can remember, I've had chronic headaches and migraines and have depended on OTC pain relievers to deal with them. At some point in the last 5 years or so (I'm 30 yrs. old now) I started getting severe abdominal pain accompanied by the irresistible and urgent need to go to the bathroom. What passes is burning and very watery diarrhea. The worst of the pain lasts for at least an hour and typically can last for a day or more, but much more bearable. I've tried aspirin, ibuprofen, and acetaminophen and they all cause this abdominal pain, with the only difference being intensity. The only recourse I've had is to reduce the dosage IF the migraine is bad enough that I feel it's worth the resulting abdominal pain. I've found that 200mg or less is bearable, but over the course of a day or two, taking aspirin or whatnot even at that low of a dose can still cause the pain. A couple weeks ago I took 200mg or so of Tylenol for a migraine that was a day old and still hanging around at bedtime and woke up about 2 am and ran to the bathroom with such intense pain that I was nauseous and was in cold sweats. I must've sat on the toilet for almost 3 hours trembling from the pain. It was so unbearable that I honestly wished someone had put me out of my misery. I have never experienced pain that strong in my life and never wish to again.

Has anybody else experienced this kind of situation? Does my description sound like a form of IBS? Any advice would be greatly appreciated.
 

·
Registered
Joined
·
12 Posts
I would go to the doctor's and get an endoscopy done just to make sure your stomach lining is okay. Habitual use of nsaids can cause a lot of stomach problems over the long term (I learned that one the hard way). Tylenol however is not an nsaid, but it's possible your stomach is just so irritated that it can't take anything. You're definitely experiencing IBS symptoms, but they could be coming on for any number of reasons. IBS is just kind of a bucket diagnosis for anytime you're having bathroom issues. I would definitely see a doctor if you haven't yet.

Have you tried acupuncture at all for your migraines?
 

·
Registered
Joined
·
99 Posts
I may be totally off the mark, but I would question whether the aspirin has caused a stomach ulcer, or irritating one?
Stop taking them and see a doctor.
If you are desperate, only use acetaminophen
 
1 - 3 of 3 Posts
Top